Alert archive / Wisconsin / Frost Advisories in 2016

Frost Advisory 4, NWS Green Bay, WI

May 18, 201612 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at May 18, 2016, 2:22 PM CDT for 12 counties in Wisconsin. It took effect at May 19, 2016, 2:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 18, 2016, 2:22 PM CDT (19:22 UTC)
In effect from
May 19, 2016, 2:00 AM CDT
Expired
May 19, 2016, 7:00 AM CDT
In force
5 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Vilas County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2116 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

677 
WWUS73 KGRB 181922
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
222 PM CDT WED MAY 18 2016

WIZ005-010>013-018-019-021-030-035-036-045-190300-
/O.NEW.KGRB.FR.Y.0004.160519T0700Z-160519T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-NORTHERN OCONTO COUNTY-MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE...
NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...MOUNTAIN...
LAKEWOOD...TOWNSEND...WAUSAU...MARSHFIELD...WISCONSIN RAPIDS...
STEVENS POINT...PLOVER...REDGRANITE...WAUTOMA
222 PM CDT WED MAY 18 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM CDT THURSDAY. 

* LOW TEMPERATURES ARE EXPECTED TO REACH THE MIDDLE TO UPPER 30S.

* TEMPERATURES THIS COLD COULD KILL OR SEVERELY DAMAGE UNPROTECTED
  COLD-SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AK
1 follow-up statement
828 
WWUS73 KGRB 190238
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
938 PM CDT WED MAY 18 2016

WIZ005-010>013-018-019-021-030-035-036-045-191200-
/O.CON.KGRB.FR.Y.0004.160519T0700Z-160519T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-NORTHERN OCONTO COUNTY-MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE...
NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...MOUNTAIN...
LAKEWOOD...TOWNSEND...WAUSAU...MARSHFIELD...WISCONSIN RAPIDS...
STEVENS POINT...PLOVER...REDGRANITE...WAUTOMA
938 PM CDT WED MAY 18 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CDT
THURSDAY...

* LOW TEMPERATURES ARE EXPECTED TO REACH THE MIDDLE TO UPPER 30S.

* TEMPERATURES THIS COLD COULD KILL OR SEVERELY DAMAGE 
  UNPROTECTED COLD-SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KURIMSKI

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 18, 2:17 PM CDT, 5 minutes earlier.

Area forecast discussion, May 18, 2:17 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
217 PM CDT WED MAY 18 2016

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Thursday
Issued at 216 PM CDT Wed May 18 2016

Dry air mass aloft will preclude any precipitation in the
forecast over the next 24 hours. Therefore, the main focus to be
on potential for frost tonight and how low to take relative
humidity levels Thursday afternoon.

The 19z MSAS surface analysis indicated a ridge of high pressure
stretched from the Central Plains NE through the Western Great
Lakes into SW Quebec. Spotty fair weather cu field had popped up
in the daytime heating, but no precipitation was noted on radar.
Current temperatures were approaching normal readings for mid-May
with favorable mixing bringing very dry air down to the surface
(as noted by the relative humidity in the 20-30 percent range).

This surface ridge axis to gradually slip just to our east tonight
and eventually allow boundary layer winds to increase from the
west to around 10 knots by daybreak. Combination of light surface
winds and dry air mass will still allow temperatures to quickly
cool this evening and again bring a threat for frost to parts of
NE WI. 925 mb temperatures are expected to rise from +6 to +8C
this morning, to +10 to +11C by 12z Thursday. Therefore,
temperatures will not be as cool as the previous two nights. Look
for mins to range from the lower to middle 30s North-Central WI,
upper 30s to around 40 degrees south. After collaboration with ARX
and DLH, will issue a frost advisory for Northern and parts of
Central WI from 07z-12z Thursday.

Both the surface and 8H ridge axes appear to be far enough to the
east on Thursday to allow winds to become S-SW and bring warmer,
more moist air into WI. Models/time sections show an increase in
low-level moisture along with higher clouds passing overhead. The
end result will be more cumulus formation and a partly cloudy sky
versus mostly sunny. Lakeshore areas should see more sun and
cooler conditions as the lake breeze works inland during the late
morning/afternoon. Max temperatures will reach the lower to middle
60s near Lake MI, mainly upper 60s to lower 70s elsewhere.

.LONG TERM...Thursday Night Through Wednesday
Issued at 216 PM CDT Wed May 18 2016

Temperatures through the period, and pcpn trends early next
week, will be the main fcst concerns.

Surface high pressure will reside over the western Great Lakes at
the beginning of the period, and is expected to remain through
the weekend. A weak upper level trough will pass through the
region on Friday and Friday night, but will likely be unable to
produce anything more than virga in a stable and very dry air
mass. after the upper trough moves through, a high-amplitude
upper ridge will build over WI for the weekend. This will keep the
prevailing dry conditions in place. Temperatures will be near
normal at the beginning of the period, and warm to above normal
over the weekend, with the typical warm spots potentially reaching
80 by Sunday.

As the sfc high and upper level ridge edge east early next week,
return flow and increasing instability will bring a chance of
thunderstorms. Most locations should not see any pcpn until Monday
night. Although details are sketchy this far out, it appears that
the best pcpn chances will occur on Wednesday, as a sfc low lifts
northeast into WI, coincident with the passage of a short-wave
trof.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 106 PM CDT Wed May 18 2016

VFR conditions expected to prevail over the next 24 hours as a
ridge of high pressure is forecast to reside over the Great Lakes
region. Daytime cu field with bases at 7-8K ft this afternoon,
will develop again on Thursday. Winds to remain light and variable
through tonight, then become more S-SW on Thursday as the ridge
slips a bit farther east. Exception to these winds will be at MTW
where lake breeze would shift the winds to the SE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 2 AM to 7 AM CDT Thursday FOR WIZ005-010>013-
018-019-021-030-035-036-045.
&&

SHORT TERM.....Kallas
LONG TERM......Kieckbusch
AVIATION.......AK
Hazardous weather outlook, May 18, 2:21 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
221 PM CDT WED MAY 18 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
221 PM CDT WED MAY 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

FROST IS LIKELY ACROSS NORTHERN AND PARTS OF CENTRAL WISCONSIN. A
FROST ADVISORY IS IN EFFECT BETWEEN 2 AM AND 7 AM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH
WEDNESDAY, BUT IT IS TOO EARLY TO DETERMINE THE THREAT OF SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-191930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
221 PM CDT WED MAY 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY INTO WEDNESDAY.

KALLAS/KIECKBUSCH

Nearby

Frost Advisories in Wisconsin, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.